Alert archive / California / Wind Advisories in 2026

Wind Advisory 5, NWS Las Vegas, NV

February 28, 2026San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Feb 28, 2026, 12:17 AM PST for San Bernardino County, California. It took effect at Mar 1, 2026, 10:00 AM PST. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2026, 12:17 AM PST (08:17 UTC)
In effect from
Mar 1, 2026, 10:00 AM PST
Expired
Mar 2, 2026, 7:55 PM PST
In force
34 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 8.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2026-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2026-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3088 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

757 
WWUS75 KVEF 280817
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1217 AM PST Sat Feb 28 2026

CAZ523-282215-
/O.NEW.KVEF.WI.Y.0005.260301T1800Z-260303T0600Z/
Western Mojave Desert-
Including the cities of Fort Irwin, Daggett, and Barstow
1217 AM PST Sat Feb 28 2026

...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 10 PM PST MONDAY 
NORTHWESTERN SAN BERNARDINO COUNTY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Western Mojave Desert.

* WHEN...From 10 AM Sunday to 10 PM PST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds will lull overnight Sunday into Monday 
  before picking back up late Monday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

Stessman
6 follow-up statements
550 
WWUS75 KVEF 282132
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
132 PM PST Sat Feb 28 2026

CAZ523-011200-
/O.CON.KVEF.WI.Y.0005.260301T1800Z-260303T0600Z/
Western Mojave Desert-
Including the cities of Daggett, Barstow, and Fort Irwin
132 PM PST Sat Feb 28 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 10 PM PST 
MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Western Mojave Desert.

* WHEN...From 10 AM Sunday to 10 PM PST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds will lull overnight Sunday into Monday 
  before picking back up late Monday morning.  Strongest winds 
  through the event are expected Monday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO
217 
WWUS75 KVEF 011114
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
314 AM PST Sun Mar 1 2026

CAZ523-011800-
/O.CON.KVEF.WI.Y.0005.260301T1800Z-260303T0600Z/
Western Mojave Desert-
Including the cities of Daggett, Fort Irwin, and Barstow
314 AM PST Sun Mar 1 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM 
PST MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Western Mojave Desert.

* WHEN...From 10 AM this morning to 10 PM PST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds will lull overnight Sunday into Monday 
  before picking back up late Monday morning.  Strongest winds 
  through the event are expected Monday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

Stessman
964 
WWUS75 KVEF 011724
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
924 AM PST Sun Mar 1 2026

CAZ523-020530-
/O.CON.KVEF.WI.Y.0005.260301T1800Z-260303T0600Z/
Western Mojave Desert-
Including the cities of Barstow, Daggett, and Fort Irwin
924 AM PST Sun Mar 1 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Western Mojave Desert.

* WHEN...Until 10 PM PST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds will lull overnight Sunday into Monday 
  before picking back up late Monday morning.  Strongest winds 
  through the event are expected Monday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO
789 
WWUS75 KVEF 020437
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
837 PM PST Sun Mar 1 2026

CAZ523-021800-
/O.CON.KVEF.WI.Y.0005.000000T0000Z-260303T0600Z/
Western Mojave Desert-
Including the cities of Barstow, Daggett, and Fort Irwin
837 PM PST Sun Mar 1 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Western Mojave Desert.

* WHEN...Until 10 PM PST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds will lull overnight into Monday before 
  picking back up late Monday morning.  Strongest winds through the 
  event are expected Monday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

AN
950 
WWUS75 KVEF 021352
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
552 AM PST Mon Mar 2 2026

CAZ523-030600-
/O.CON.KVEF.WI.Y.0005.000000T0000Z-260303T0600Z/
Western Mojave Desert-
Including the cities of Fort Irwin, Daggett, and Barstow
552 AM PST Mon Mar 2 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Western Mojave Desert.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds will pick back up late this morning 
  after an overnight lull.  The strongest winds through this event 
  are expected this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JCS
512 
WWUS75 KVEF 030355
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
755 PM PST Mon Mar 2 2026

CAZ523-030500-
/O.CAN.KVEF.WI.Y.0005.000000T0000Z-260303T0600Z/
Western Mojave Desert-
Including the cities of Fort Irwin, Barstow, and Daggett
755 PM PST Mon Mar 2 2026

...WIND ADVISORY IS CANCELLED...

Winds have decreased across the area and the Wind Advisory has been 
cancelled.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 27, 9:20 PM PST, 2 hours 57 minutes earlier. Its key messages:

  • * Warm and dry conditions prevail across the region through this weekend. * A system will bring gusty winds, low chances for precipitation, and cooler temperatures early next week. * The active weather pattern continues as a upper level low the second half of next week results in another round of gusty winds to the region with continued near normal temperatures.
Area forecast discussion, Feb 27, 9:20 PM PST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
920 PM PST Fri Feb 27 2026

.KEY MESSAGES...

* Warm and dry conditions prevail across the region through this
  weekend.

* A system will bring gusty winds, low chances for precipitation,
  and cooler temperatures early next week.

* The active weather pattern continues as a upper level low the
  second half of next week results in another round of gusty winds
  to the region with continued near normal temperatures.
&&

.DISCUSSION...Today through Friday.

Ridging will remain in place over the Southwest US through the
weekend which will will result in dry weather, light winds, and warm
temperatures. Highs today have come down a few degrees compared to
previous forecasts due to abundant cloud cover, but record high
temperatures are still possible this afternoon in spots. As these
clouds continue to stream into the region tonight and Saturday,
numerous record high minimum temperatures are possible again
Saturday. See the CLIMATE section below for details. With well above
normal temperatures, Minor (Level 1) HeatRisk is expected across
most valley locations. This level of heat may catch people off
guard, particularly those visiting from cooler climates.
Temperatures will cool the beginning of next week as the ridge is
kicked out by a shortwave. While temperatures next week will be
cooler than now, they will not be abnormally cold as highs only drop
to near normal and not below normal.

An upper level low will impact the region early next week as it
moves through northern California and central Nevada. Main concern
with this system will be winds late Sunday and Monday as southwest
winds increase as it moves through. Probabilities for wind gusts
over 40 MPH have increased and spread into more valley areas of San
Bernardino County, far southern Nevada, and Mohave County, with the
highest chances (70%+) in the Western Mojave Desert. Ensemble
members support widespread wind gusts 25-35 MPH Monday afternoon
with the potential for over 40 MPH gusts and minor wind impacts.
Will potentially need wind headlines for parts of the region for
Monday. While precipitation will also be possible with this system,
impactful rain or snow is becoming less likely. 50th percentile rain
amounts are less than 0.10 inch Sunday night through Monday across
the Southern Great Basin- and even the 90th percentile suggests
light amounts even if things overachieved with the highest amounts
peaking at 0.2-0.3 inches in northern Lincoln County. With
decreasing moisture ahead of this system, precipitation should be
limited as the percentiles suggest. Snow levels will remain around
7000ft so snow will be limited to the terrain and no significant
accumulation is expected.

After a break with weak ridging moving through Tuesday and
Wednesday, another more potent low will drop in from the Pacific
Northwest the second half of the week. The trajectory of this system
would suggest winds would be the main concern with minimal moisture
limiting precipitation chances. This system will also reinforce the
near normal temperatures expected the first half of the week, but
should not result in a significant cold snap.

&&

.AVIATION...For Harry Reid...For the 06Z Forecast Package...Light
winds under 8 KT following typical diurnal patterns expected through
Saturday night. Abundant BKN clouds at or above 15kft will persist
through into Saturday morning before thinning out.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 06Z Forecast Package...Winds will be under 10
kts overnight and into Saturday afternoon and will follow the
typical diurnal patterns. A push of more sustained westerly winds
will make their way into the western San Bernardino County tomorrow
afternoon with gusts of 20-25KT. SCT to BKN high clouds with bases
around 15kft will continue to stream through the area.
&&

.CLIMATE...Numerous climate locations have a forecast high
temperature and/or forecast warm low temperature within 3 degrees of
the daily record.

The table below shows the daily record maximum temperature and the
year the record was last set. An asterisk (*) denotes which records
are in jeopardy (within 3 degrees of the forecast).

MAX             FRI, FEB 27  SAT, FEB 28  SUN, MAR 1
                Record(Yr)   Record (Yr)  Record (Yr)

Las Vegas       83(1986)*    82(2016)*    82(1986)*
Bishop          81(1986)     78(1986)     78(2016)
Needles         91(1986)*    90(1986)*    91(1921)*
Daggett         86(1986)*    86(1986)*    86(2016)*
Kingman         82(1986)*    81(1986)*    82(1910)*
Desert Rock     80(1986)*    80(1986)*    80(1986)
Death Valley    96(1986)     97(1986)     98(1986)

The table below shows the daily record warm minimum temperature and
the year the record was last set. An asterisk (*) denotes which
records are in jeopardy (within 3 degrees of the forecast).

WARM MIN       FRI, FEB 27  SAT, FEB 28  SUN, MAR 1
               Record(Yr)   Record (Yr)  Record (Yr)

Las Vegas      59(2014)*    58(2019)*    57(2025)*
Bishop         46(1988)     46(1988)     43(1982)
Needles        61(1988)*    61(1986)*    61(2022)*
Daggett        55(1988)*    54(1978)*    55(1986)*
Kingman        52(1989)*    53(1986)*    51(1986)*
Desert Rock    58(1986)     51(1986)*    50(2025)*
Death Valley   68(1963)     64(2019)*    58(1986)*

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Nickerson
AVIATION...Czyzyk

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in California, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.